MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x zebd-7-10 device was returned to cirl for evaluation.A lab evaluation was held on 12th october 2017.Root cause: upon evaluation, the stent was found to be kinked at porthole 2 at the ductal end.The 0.035 wire guide could not pass porthole 2.There was sidewall damage at hole 2 and back wall damage at hole 4.It was noted that the stent would not have left the manufacturing facility in a damaged state.A possible root cause for this complaint issue is that the stent became kinked upon straightening the pigtails.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Documents review: a review of the manufacturing records for the biliary stent device of lot # c1366180 did not reveal any discrepancy related to the complaint issue.Prd/fqcs review: prior to distribution, all zebd-7-10 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Though the physician attempted to insert the stent over a wire guide with straightening the pigtail, the wire guide would not pass through the stent lumen, then a kink was noted.Therefore, the device was changed with another zebd-7-10 to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Lab evaluation: upon evaluation, the stent was found to be kinked at porthole 2 at the ductal end.The 0.035 wire guide could not pass porthole 2.There was sidewall damage at hole 2 and back wall damage at hole 4.It was noted that the stent would not have left the manufacturing facility in a damaged state.Although it was not documented in the lab evaluation notes, there was indentation at hole 5 which can bee seen in the lab evaluation photographs.(()(4).Root cause: a possible root cause for this complaint issue is that the stent became kinked upon straightening the pigtails.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Summary: the complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted include the information about indentation at hole 5 which can be seen in the lab evaluation photographs.Though the physician attempted to insert the stent over a wire guide with straightening the pigtail, the wire guide would not pass through the stent lumen, then a kink was noted.Therefore, the device was changed with another zebd-7-10 to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6983119
Report Number3001845648-2017-00491
Device Sequence Number519040
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)200609(10)C1366180
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/27/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1